MAUDE Adverse Event Report: TITAN SPINE ENDOSKELETON TCS; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

TITAN SPINE ENDOSKELETON TCS; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 5302-3514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier and patient weight were not available.The subject device has not been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a spinal device being used for a 3 level anterior cervical discectomy and fusion (acdf) case.The acdf procedure was being performed to treat spinal stenosis, and the levels implanted were c4/5, c5/6, and c6/7.It was reported that during the procedure the locking screw's locking cap sheared off the screw.The surgeon tried inserting the locking screw into the c4/5 body.After using a curved free hand awl into the device, the surgeon drove the locking screw through the spacer into the bone.Upon reaching the lip of the spacer, the locking cap sheared off the screw and into the incision site.Everything was recovered, and the cap and screw shaft were removed from the patient, confirmed by fluoroscopic imaging.No further problems arose thereafter.The curved variable awl was used to make a new trajectory, and a new screw was inserted into the new trajectory.There were no patient symptoms or complications, and there was no additional treatment or surgery performed as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDOSKELETON TCS
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
TITAN SPINE
6140 w. executive dr. suite a
mequon WI 53092
MDR Report Key9811617
Report Number3006340236-2020-00002
Device Sequence Number2704513
Product Code OVE
UDI-Device Identifier00191375011507
UDI-Public00191375011507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151596
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5302-3514
Device Catalogue Number5302-3514
Device Lot NumberV46
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR